Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 15, 2006, 8:55 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 15, 2006, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2006, 8:55 AM CST (14:55 UTC)
- In effect from
- Feb 15, 2006, 10:00 AM CST
- Expired
- Feb 15, 2006, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 151455 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 855 AM CST WED FEB 15 2006 ...STRONG SOUTH WINDS ANTICIPATED OVER THE COASTAL COUNTIES OF THE DEEP SOUTH TEXAS... .A SURFACE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN PLAINS WILL COMBINE TO STRENGTHEN THE WINDS ALONG THE LOWER TEXAS COASTLINE LATE THIS MORNING AND AFTERNOON. TXZ251-254>257-152300- /O.NEW.KBRO.WI.Y.0007.060215T1600Z-060215T2300Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 855 AM CST WED FEB 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE COMBINATION OF A LARGE SURFACE HIGH PRESSURE AREA OVER THE SOUTHEASTERN UNITED STATES AND A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN PLAINS WILL COMBINE TO PRODUCE STRONG AND GUSTY SOUTHERLY WINDS ALONG THE LOWER TEXAS COASTLINE TODAY. SURFACE WINDS SPEEDS WILL REACH INTO THE 25 TO 35 MPH RANGE ACROSS KENEDY...WILLACY AND CAMERON COUNTIES BY THIS AFTERNOON. THESE STRONG AND GUSTY WINDS WILL PERSIST THROUGHOUT THE AFTERNOON AND WILL DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:10 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Feb 15, 3:10 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 310 AM CST WED FEB 15 2006 .DISCUSSION...LOW PRESSURE OVER THE SOUTHERN PLAINS TODAY WILL BE REPLACED BY ANOTHER LOW THURSDAY PROVIDING A STRONG PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS. BREEZY TO WINDY CONDITIONS EXPECTED TODAY AND THURSDAY AS WINDS FROM A LOW LEVEL JET MIX DOWN WITH DIURNAL HEATING EACH DAY. WILL HOLD OFF ON A WIND ADVISORY FOR TODAY BUT MAY BE NEEDED LATER THIS MORNING AS VAD WINDS INDICATE 40KT WINDS AT 3000FT. ZONAL FLOW ACROSS THE SOUTHERN HALF OF THE UNITED STATES WILL KEEP COLD AIR OVER EASTERN CANADA CONFINED TO THE NORTHEAST U.S. ABOVE NORMAL TEMPERATURES TO CONTINUE ACROSS THE LOWER RIO GRANDE VALLEY. MAV TEMPERATURE GUIDANCE LOOKS GOOD SO NOT MUCH REASON TO CHANGE MOS NUMBERS IN THE SHORT TERM. A FRONTAL SYSTEM MOVING INTO THE NORTHEAST U.S. THURSDAY WILL ALLOW A CANADIAN AIRMASS TO SPILL INTO THE CENTRAL U.S. AN ARCTIC FRONT IS EXPECTED TO MOVE INTO CENTRAL TX THURS NIGHT AND INTO SOUTH TX FRIDAY. NOT SURE ON THE TIMING AS THE GFS APPEARS TO BE HOLDING THIS SHALLOW AIRMASS FARTHER NORTH THAN THE NAM SO WILL BRING THE FRONT INTO DEEP SOUTH TEXAS SATURDAY INTO SAT NIGHT. TEMPERATURES WILL LIKELY BE COLDER OVER NORTHERN AND WESTERN PORTIONS OF THE CWA. WILL HAVE TO UNDERCUT MOS NUMBERS FOR SATURDAY THROUGH THE REST OF THE PERIOD AS THE SHALLOW COLD AIR MOVES ACROSS THE EASTERN HALF OF THE COUNTRY THIS WEEKEND WEDGING INTO THE LOWER RIO GRANDE VALLEY. A LOW IS PROGGED TO DEVELOP ACROSS DEEP SOUTH TX SUN NIGHT AS ANOTHER COLD FRONT BRINGS A REINFORCING SHOT OF COOL AIR INTO SOUTH TX MON NIGHT. RAIN CHANCES TO DEVELOP FRIDAY INTO FRI NIGHT AHEAD OF THE FIRST FRONT WITH OVERRUNNING CONDITIONS DEVELOPING SATURDAY INTO SAT NIGHT AS WARM AND MOIST AIR ALOFT MOVES ACROSS THE SHALLOW COOL AIRMASS AT THE SURFACE. A SLIGHT CHANCE OF RAIN WILL CONTINUE SUNDAY INTO MONDAY AS THE LOW PRESSURE DEVELOPS WITH RAIN CHANCES INCREASING MON NIGHT WITH THE NEXT FRONT. && .MARINE...BUOY 020 REPORTED SOUTH SOUTHEAST WINDS AT 15 TO 20 KTS AND SEAS AROUND 6 FEET. THOUGH TOUGH TO VERIFY...SEAS WILL REMAIN UP...SO WILL RAISE THE SMALL CRAFT ADVISORY FLAG OFFSHORE THIS MORNING...AND THEN WITH STRONGER WINDS FOR ALL MARINE AREAS THIS AFTERNOON. WITH LOW PRESSURE SYSTEMS DEVELOPING IN THE PLAINS AND HIGH PRESSURE CONTINUING IN THE NORTH GULF...SMALL CRAFT ADVISORY CONDITIONS WILL BE OFF AND ON FOR THE NEXT COUPLE OF DAYS. WINDS WILL SHIFT TO MODERATE NORTHEAST BY EARLY SATURDAY MORNING AS HIGH PRESSURE BUILDS INTO THE REGION. STRONG NORTH WINDS ARE EXPECTED NEXT TUESDAY...AS NEW HIGH PRESSURE ARRIVES FROM THE NORTH. && .AVIATION...VFR CONDITIONS EXPECTED TODAY. GUSTY SOUTH WINDS MAY CAUSE SOME LIGHT TURBULENCE AT OR BELOW A STRONG INVERSION AT 5000 FEET... ESPECIALLY THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 82 69 81 68 81 / 0 0 0 5 10 BROWNSVILLE 84 68 83 67 83 / 0 0 0 5 10 HARLINGEN 85 67 84 66 82 / 0 0 0 5 10 MCALLEN 86 67 85 66 82 / 0 0 0 5 10 RIO GRANDE CITY 85 65 84 64 80 / 0 0 0 5 10 SOUTH PADRE ISLAND 79 70 78 69 79 / 0 0 0 5 10 && .BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ170-175 THROUGH 15/18Z... THEN SCA ALL MARINE ZONES THROUGH 16/00Z. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...61 AVIATION/MARINE/MESO...54
Hazardous weather outlook, Feb 15, 5:30 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 AM CST WED FEB 15 2006 TXZ248>257-161200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 530 AM CST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS POSTED FOR THE OFFSHORE GULF WATERS BEYOND 20 MILES...BUT WILL COVER ALL MARINE ZONES THIS AFTERNOON... DECREASING AGAIN TONIGHT TO INCLUDE THE WATERS BEYOND 20 MILES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES WILL CONTINUE OFF AND ON FOR THE LOWER TEXAS COASTAL WATERS THURSDAY. WINDS WILL SHIFT TO MODERATE NORTHEAST BY SATURDAY. A NEW HIGH PRESSURE SYSTEM WILL ARRIVE NEXT TUESDAY...BRINGING STRONG NORTH TO NORTHEAST WINDS AND BUILDING SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.